Alert archive / South Dakota / High Wind Warnings in 2016
High Wind Warning 7, NWS Rapid City, SD
NWS Rapid City, SD issued this high wind warning at Oct 31, 2016, 2:57 AM MDT for Butte County, Harding County, Perkins County, South Dakota. It took effect at Oct 31, 2016, 5:30 AM MDT. It was in force for 13 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 31, 2016, 2:57 AM MDT (08:57 UTC)
- In effect from
- Oct 31, 2016, 5:30 AM MDT
- Expired
- Oct 31, 2016, 6:00 PM MDT
- In force
- 13 hr
- Issued by
- NWS Rapid City, SD
Counties Butte County, SD, Harding County, SD, Perkins County, SD
The radar
The Rapid City radar (KUDX), 136 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 31, 10:56 AM MDT | NON-TSTM WND GST 60 | 1 N Buffalo, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 9.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1914 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
089 WWUS73 KUNR 310857 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 257 AM MDT MON OCT 31 2016 SDZ001-002-012-010000- /O.UPG.KUNR.HW.A.0006.161031T1500Z-161101T0000Z/ /O.NEW.KUNR.HW.W.0007.161031T1500Z-161101T0000Z/ HARDING-PERKINS-BUTTE- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE 257 AM MDT MON OCT 31 2016 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...THIS MORNING AND AFTERNOON. * WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 65 MPH. * IMPACTS...THE HIGH WINDS CAN BLOW DOWN LARGE TREES...AND DAMAGE ROOFS...SMALL OUTBUILDINGS...AND SIGNS. SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. TREES MAY BLOW DOWN ON ROADS AND TRAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ013-014-010000- /O.UPG.KUNR.HW.A.0006.161031T1500Z-161101T0000Z/ /O.NEW.KUNR.WI.Y.0030.161031T1500Z-161101T0000Z/ NORTHERN MEADE CO PLAINS-ZIEBACH- INCLUDING THE CITIES OF...FAITH...DUPREE 257 AM MDT MON OCT 31 2016 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...THIS MORNING AND AFTERNOON. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ025-072-073-010000- /O.NEW.KUNR.WI.Y.0030.161031T1500Z-161101T0000Z/ NORTHERN FOOT HILLS-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...SPEARFISH...STURGIS...UNION CENTER 257 AM MDT MON OCT 31 2016 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING. * TIMING...THIS MORNING AND AFTERNOON. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ026-027-030>032-041>044-046-047-074-010000- /O.NEW.KUNR.WI.Y.0030.161031T1800Z-161101T0000Z/ RAPID CITY-SOUTHERN FOOT HILLS-CUSTER CO PLAINS- PENNINGTON CO PLAINS-HAAKON-FALL RIVER-OGLALA LAKOTA-JACKSON- BENNETT-MELLETTE-TODD-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...RAPID CITY...EDGEMONT...HOT SPRINGS... FOLSOM...WALL...PHILIP...ARDMORE...OELRICHS...PINE RIDGE... OGLALA...KYLE...KADOKA...MARTIN...WHITE RIVER...MISSION...HERMOSA 257 AM MDT MON OCT 31 2016 /357 AM CDT MON OCT 31 2016/ ...WIND ADVISORY IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 6 PM MDT /7 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 6 PM MDT /7 PM CDT/ THIS EVENING. * TIMING...THIS AFTERNOON. * WINDS...WEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
3 follow-up statements
031 WWUS73 KUNR 311130 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 530 AM MDT MON OCT 31 2016 SDZ012-010000- /O.EXT.KUNR.HW.W.0007.161031T1130Z-161101T0000Z/ BUTTE- INCLUDING THE CITY OF...BELLE FOURCHE 530 AM MDT MON OCT 31 2016 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING... * TIMING...THIS MORNING AND AFTERNOON. * WINDS...WEST-SOUTHWEST 30 TO 45 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...THE HIGH WINDS CAN BLOW DOWN LARGE TREES...AND DAMAGE ROOFS...SMALL OUTBUILDINGS...AND SIGNS. SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. TREES MAY BLOW DOWN ON ROADS AND TRAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ001-002-010000- /O.CON.KUNR.HW.W.0007.161031T1500Z-161101T0000Z/ HARDING-PERKINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON 530 AM MDT MON OCT 31 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING... * TIMING...LATE THIS MORNING AND AFTERNOON. * WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 65 MPH. * IMPACTS...THE HIGH WINDS CAN BLOW DOWN LARGE TREES...AND DAMAGE ROOFS...SMALL OUTBUILDINGS...AND SIGNS. SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. TREES MAY BLOW DOWN ON ROADS AND TRAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ025-010000- /O.EXT.KUNR.WI.Y.0030.161031T1130Z-161101T0000Z/ NORTHERN FOOT HILLS- INCLUDING THE CITY OF...SPEARFISH 530 AM MDT MON OCT 31 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING... * TIMING...THIS MORNING AND AFTERNOON. * WINDS...WEST-SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ013-014-072-073-010000- /O.CON.KUNR.WI.Y.0030.161031T1500Z-161101T0000Z/ NORTHERN MEADE CO PLAINS-ZIEBACH-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...FAITH...DUPREE...STURGIS...UNION CENTER 530 AM MDT MON OCT 31 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING... * TIMING...THIS MORNING AND AFTERNOON. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ026-027-030>032-041>044-046-047-074-010000- /O.CON.KUNR.WI.Y.0030.161031T1800Z-161101T0000Z/ RAPID CITY-SOUTHERN FOOT HILLS-CUSTER CO PLAINS- PENNINGTON CO PLAINS-HAAKON-FALL RIVER-OGLALA LAKOTA-JACKSON- BENNETT-MELLETTE-TODD-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...RAPID CITY...EDGEMONT...HOT SPRINGS... FOLSOM...WALL...PHILIP...ARDMORE...OELRICHS...PINE RIDGE... OGLALA...KYLE...KADOKA...MARTIN...WHITE RIVER...MISSION...HERMOSA 530 AM MDT MON OCT 31 2016 /630 AM CDT MON OCT 31 2016/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 6 PM MDT /7 PM CDT/ THIS EVENING... * TIMING...THIS AFTERNOON. * WINDS...WEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
246 WWUS73 KUNR 312035 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 235 PM MDT MON OCT 31 2016 SDZ002-012-010000- /O.CAN.KUNR.HW.W.0007.000000T0000Z-161101T0000Z/ /O.EXA.KUNR.WI.Y.0030.000000T0000Z-161101T0000Z/ PERKINS-BUTTE- INCLUDING THE CITIES OF...LEMMON...BISON...BELLE FOURCHE 235 PM MDT MON OCT 31 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...THIS AFTERNOON. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ025-026-072-074-312145- /O.CAN.KUNR.WI.Y.0030.000000T0000Z-161101T0000Z/ NORTHERN FOOT HILLS-RAPID CITY-STURGIS/PIEDMONT FOOT HILLS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...SPEARFISH...RAPID CITY...STURGIS... HERMOSA 235 PM MDT MON OCT 31 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED THEREFORE THE ADVISORY IS CANCELLED. $$ SDZ001-010000- /O.CON.KUNR.HW.W.0007.000000T0000Z-161101T0000Z/ HARDING- INCLUDING THE CITY OF...BUFFALO 235 PM MDT MON OCT 31 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * TIMING...LATE THIS MORNING AND AFTERNOON. * WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...THE HIGH WINDS CAN BLOW DOWN LARGE TREES...AND DAMAGE ROOFS...SMALL OUTBUILDINGS...AND SIGNS. SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. TREES MAY BLOW DOWN ON ROADS AND TRAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ013-014-031-032-073-010000- /O.CON.KUNR.WI.Y.0030.000000T0000Z-161101T0000Z/ NORTHERN MEADE CO PLAINS-ZIEBACH-PENNINGTON CO PLAINS-HAAKON- SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...FAITH...DUPREE...WALL...PHILIP... UNION CENTER 235 PM MDT MON OCT 31 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * TIMING...THIS MORNING AND AFTERNOON. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ027-030-041>044-046-047-010000- /O.CON.KUNR.WI.Y.0030.000000T0000Z-161101T0000Z/ SOUTHERN FOOT HILLS-CUSTER CO PLAINS-FALL RIVER-OGLALA LAKOTA- JACKSON-BENNETT-MELLETTE-TODD- INCLUDING THE CITIES OF...EDGEMONT...HOT SPRINGS...FOLSOM... ARDMORE...OELRICHS...PINE RIDGE...OGLALA...KYLE...KADOKA... MARTIN...WHITE RIVER...MISSION 235 PM MDT MON OCT 31 2016 /335 PM CDT MON OCT 31 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... * TIMING...THIS AFTERNOON. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
739 WWUS73 KUNR 312357 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 557 PM MDT MON OCT 31 2016 SDZ001-010100- /O.EXP.KUNR.HW.W.0007.000000T0000Z-161101T0000Z/ HARDING- INCLUDING THE CITY OF...BUFFALO 557 PM MDT MON OCT 31 2016 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... THE WIND WILL CONTINUE TO DIMINISH THIS EVENING. THEREFORE THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AS SCHEDULED. $$ SDZ002-012>014-031-032-073-010100- /O.EXP.KUNR.WI.Y.0030.000000T0000Z-161101T0000Z/ PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- PENNINGTON CO PLAINS-HAAKON-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...LEMMON...BISON...BELLE FOURCHE... FAITH...DUPREE...WALL...PHILIP...UNION CENTER 557 PM MDT MON OCT 31 2016 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... THE WIND WILL CONTINUE TO DIMINISH THIS EVENING. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AS SCHEDULED. $$ SDZ027-030-041>044-046-047-010100- /O.EXP.KUNR.WI.Y.0030.000000T0000Z-161101T0000Z/ SOUTHERN FOOT HILLS-CUSTER CO PLAINS-FALL RIVER-OGLALA LAKOTA- JACKSON-BENNETT-MELLETTE-TODD- INCLUDING THE CITIES OF...EDGEMONT...HOT SPRINGS...FOLSOM... ARDMORE...OELRICHS...PINE RIDGE...OGLALA...KYLE...KADOKA... MARTIN...WHITE RIVER...MISSION 557 PM MDT MON OCT 31 2016 /657 PM CDT MON OCT 31 2016/ ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT /7 PM CDT/ THIS EVENING... THE WIND WILL CONTINUE TO DIMINISH THIS EVENING. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AS SCHEDULED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this high wind warning went out at Oct 30, 11:16 PM MDT, 3 hours 41 minutes earlier.
Area forecast discussion, Oct 30, 11:16 PM MDT, 3 hours 41 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
1116 PM MDT Sun Oct 30 2016
.SHORT TERM...(This Evening Through Monday Night)
Issued at 253 PM MDT Sun Oct 30 2016
Upper level analysis has broad ridge across the central CONUS,
with large trof moving into the Pac Northwest. Shortwave currently
ejecting out of the trof across Utah/Idaho. Skies are mostly
cloudy across the Northern Plains with a few sunny breaks. At the
surface, high pressure resides across the Northern Plains with a
warm frontal boundary across eastern Wyoming.
Tonight...Shortwave ejecting from the Pac Northwest low will
generally move north and west of the area tonight into Monday, and
will likely leave most of the area dry. However, the latest runs
of the HRRR, NAM and GFS are showing the possibility for a few
showers from northeast WY into northwest SD overnight as the warm
front moves through. Have added very low chances for showers
across this area. Southwesterly winds will begin to increase
across much of northeast WY and the Black Hills, breezy to windy
at times in favored areas overnight. With front tracking east of
the area overnight, lows will be on the mild side, mid 40s to mid
50s.
Monday...Low pressure will pass north of the area Monday morning,
dragging a dry cold front quickly across the area during the
morning hours. Tight pressure gradient and good boundary layer
mixing will allow for gusty west to northwest winds to develop
across much of the plains behind the front. The strongest winds
look to be across northwest SD, where some gusts to around 60 mph
look possible. A high wind watch is in effect for that area Monday
afternoon. Wind advisories may eventually be needed across a good
portion of the western SD plains and possibly into south central
SD for late Monday morning into the afternoon. The front will also
bring much drier air and low afternoon humidities. Highs will
range from the 60s over northeast WY and the Black Hills to the
lower 80s across far south central SD. Winds will decrease toward
sunset, with mostly clear skies Monday night. Lows will be in the
30s and lower 40s.
.LONG TERM...(Tuesday Through Sunday)
Issued at 253 PM MDT Sun Oct 30 2016
On average a trough will persist in the eastern Pacific with a
ridge across the central CONUS through the period. One short-wave
trough will move through the ridge Tuesday and Wednesday but will
not bring much, if any, rain to the area. Another short-wave
trough will pass well to our north Thursday afternoon and evening.
With the ridge in place the weather will be unseasonably warm
through at least Saturday. Another trough is progged to break
through the ridge late Sunday and next Monday (Nov. 7th), but the
overall large-scale pattern is expected to remain in place well
into the second week of November.
&&
.AVIATION...(For the 06Z TAFS Through 06Z Monday Night)
Issued At 1114 PM MDT Sun Oct 30 2016
Areas of IFR-MVFR ceilings and fog may redevelop over parts of NWRN
SD during the rest of the night, but it should clear that area
rapidly on Monday morning as a low pressure moves to our north.
Otherwise, tonight through Monday, strong southwest to northwest
winds will develop as a Pacific front approaches and then passes
over the area. This will result in LLWS for both KGCC and KRAP,
and especially over the eastern slopes of the BLKHLS, from about
06z to 15z on Monday morning.
&&
.FIRE WEATHER...
Issued At 253 PM MDT Sun Oct 30 2016
Low pressure will move across eastern Montana and North Dakota
Monday, dragging a dry cold front across the area. This will
result in gusty west to northwest winds across much of
northeastern Wyoming and western South Dakota. Much drier air
building in behind the front will drop relative humidities to
below 20 percent across much of southwestern and south-central
South Dakota during the afternoon. The combination of wind and low
humidity may result in critical fire weather conditions across
South Dakota fire zones 263, 264, and 265. Will keep fire weather
watch in place.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...Fire Weather Watch Monday afternoon for SDZ263>265.
High Wind Watch from 9 AM MDT Monday through Monday afternoon
for SDZ001-002-012>014.
WY...None.
&&
SHORT TERM...15
LONG TERM...Bunkers
AVIATION...10
FIRE WEATHER...BunkersHazardous weather outlook, Oct 30, 5:43 AM MDT, 21 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 543 AM MDT SUN OCT 30 2016 SDZ024-028-029-WYZ054>058-071-311300- NORTHERN BLACK HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS- NORTHERN CAMPBELL-SOUTHERN CAMPBELL-WESTERN CROOK- WYOMING BLACK HILLS-WESTON-NORTHEASTERN CROOK- 543 AM MDT SUN OCT 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE BLACK HILLS OF SOUTH DAKOTA...NORTHEAST WYOMING...AND THE BLACK HILLS OF WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY SDZ025>027-030-031-041>044-046-047-049-072-074-311300- NORTHERN FOOT HILLS-RAPID CITY-SOUTHERN FOOT HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-FALL RIVER-OGLALA LAKOTA- JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- HERMOSA FOOT HILLS- 543 AM MDT SUN OCT 30 2016 /643 AM CDT SUN OCT 30 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL SOUTH DAKOTA...AND WESTERN SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY AFTERNOON. A PASSING COLD FRONT WILL BRING GUSTY WEST TO NORTHWEST WINDS TO MUCH OF THE SOUTHWEST AND SOUTH CENTRAL SOUTH DAKOTA PLAINS ON MONDAY. WIND GUSTS OF 45 MPH OR MORE ARE POSSIBLE. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITIES ACROSS SOUTHERN SOUTH DAKOTA COULD PRODUCE CRITICAL FIRE WEATHER CONDITIONS MONDAY AFTERNOON. THE GRASSLAND FIRE DANGER IS FORECAST TO BE IN THE EXTREME CATEGORY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY SDZ012>014-032-073-311300- BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-HAAKON- SOUTHERN MEADE CO PLAINS- 543 AM MDT SUN OCT 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A PASSING COLD FRONT WILL BRING GUSTY WEST TO NORTHWEST WINDS TO MUCH OF THE WEST CENTRAL AND NORTHWEST SOUTH DAKOTA PLAINS ON MONDAY. WIND GUSTS OF 45 MPH OR MORE ARE POSSIBLE ACROSS THE AREA LATE MONDAY MORNING AND AFTERNOON. THE GRASSLAND FIRE DANGER IS FORECAST TO BE IN THE EXTREME CATEGORY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY SDZ001-002-311300- HARDING-PERKINS- 543 AM MDT SUN OCT 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH WIND WATCH IS IN EFFECT FOR LATE MONDAY MORNING AND AFTERNOON. A PASSING COLD FRONT WILL BRING STRONG WEST WINDS TO FAR NORTHWEST SOUTH DAKOTA ON MONDAY. WESTERLY WINDS OF 30 TO 45 MPH...WITH SOME GUSTS TO AROUND 60 MPH...ARE POSSIBLE LATE MONDAY MORNING AND AFTERNOON. THE GRASSLAND FIRE DANGER IS FORECAST TO BE IN THE EXTREME CATEGORY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 2:57 AM MDT | Wind Advisory | UNR | Bennett, Butte, Custer, Fall River, Haakon, Jackson and 8 more | 15 hr |
| Oct 31, 4:22 AM MDT | Red Flag Warning | UNR | 14 hr |
Nearby
High Wind Warnings in South Dakota, 2016Every high wind warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.